MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. PR20XT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. PR20XT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR20XT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an ablation but tip broke off in patient.No patient harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/13/2023.B3: event year only reported: 2023.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what the broken probe tip removed from the patient? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/5/2023.Additional information was requested and the following was obtained: was the broken probe tip removed from the patient? the physician's post case asked if it was mri safe so i assume it was not removed.What is the location and size of the tumor being treated? liver, size unknown.What was the probe insertion approach? unsure if open or lap.Was there any resistance during probe insertion? unknown.Were any lateral forces applied during probe insertion? unknown.Are there any intentions/plans of retrieving the broken piece from the patient? i don't believe so as accounted wanted to confirm if mri safe.What is the patient's current status? case was completed.Call home revealed multiple reflected power errors.No device will be returned to neuwave since it was discarded.The potential cause is unknown.A search of nonconformities (ncs) was performed for lot ml22077920.There were no observed nonconformities for this lot.Manufacture date: 7/1/2022.Expiration date: 3/31/2026.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/11/2023.The photo was reviewed.This displays a probe with a broken probe tip.No serial number was included.

Brand Name
PR20XT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key17738935
Report Number3008769756-2023-00032
Device Sequence Number5472644
Product Code NEY
UDI-Device Identifier00853719006425
UDI-Public853719006425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR20XT
Device Lot NumberML22077920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/15/2023
10/10/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/05/2023
10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown